Open Access Repository

Calculation of the Kolmogorov-Smirnov and Kuiper statistics over fuzzy samples

Nikolova, N ORCID: 0000-0001-6160-6282, Ivanova, S, Chin, C ORCID: 0000-0002-3070-731X and Tenekedjiev, K ORCID: 0000-0003-3549-0671 2017 , 'Calculation of the Kolmogorov-Smirnov and Kuiper statistics over fuzzy samples' , Proceedings of the Jangjeon Mathematical Society, vol. 20, no. 2 , pp. 269-311 , doi:

[img] PDF
pjms20-2- (13)...pdf | Request a copy
Full text restricted


Fuzzy samples contain measurements that are only partially associated with their underlying population. This paper offers numerical indices for the difference of population distributions approximated over fuzzy samples. Formulae for the Kolmogorov-Smimov (KS) and Kuiper (Ku) statistics in the case of fuzzy empirical cumulative distribution functions are given. It proves that the supreme in these criteria' standard formulae convert to maxima in the analyzed case, which substantially facilitates calculations. As a by-product, the paper also proves formulae for KS and Ku in the case of rigid samples (that are often used but never properly formalized). If Bootstrap and Monte Carlo simulations are employed to construct the distribution of KS and Ku and find the p-value of the tests, then the quick and reliable calculation of the test statistics in each pseudo reality are of great importance. The derived formula for KS and Ku improve the quality of the simulation itself.

Item Type: Article
Authors/Creators:Nikolova, N and Ivanova, S and Chin, C and Tenekedjiev, K
Keywords: fuzzy samples, hypothesis testing, Kuiper, Kolmogorov-Smirnov, theorem
Journal or Publication Title: Proceedings of the Jangjeon Mathematical Society
Publisher: Jangjeon Research Institute for Mathematical Sciences and Physics
ISSN: 1598-7264
DOI / ID Number:
Copyright Information:

Copyright 2017 JANGJEON Mathematical Society

Related URLs:
Item Statistics: View statistics for this item

Actions (login required)

Item Control Page Item Control Page